question-icon

Type 1 diabetic. Unable to walk, speech impaired and heavy sweating. What's wrong?

default
Posted on Mon, 4 Feb 2013
Question: I am a Type 1 diabetic. The last few mornings I have awakened with the inability to move and my speech is impaired. Plus heavy sweating has occured. I am able to crwl to the kitchen and drink juice and milk an get my sugar up. I have never had this happen and I watch my blood levels. What is happening?
Symptoms include:
Unable to walk
Balance effected
sweats
Speech impaired
doctor
Answered by Dr. Das Arindam (15 minutes later)
Hello,

Thank you for posting a query.

Look, the description of symptoms indicates hypoglycemia.

Hypoglycemia in Type 1 daibetes, may occur when higher dose of insulin or antihyperglycemic agents are taken or when there is any kidney function abnormality.

There is a high chance of dosing problem. That means the dosing of the antidiabetic agents should be readjusted.

But, you have to do a renal function test to detect any abnormality in kidney functioning. It is most common in Type 1 diabetes. In renal function abnormality, the drugs you are taking do not get excreted in urine easily. And this leads to over activity of the antihyperglycemic agents which leads to hypoglycemia.

Right now, keep one glass of juice / milk mixed with sugar at the bedside. Consult with your treating doctor immediately for re adjustment of the doses of the drugs you are taking and for ordering renal function test.


Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

premium_optimized

The User accepted the expert's answer

Share on
Type 1 diabetic. Unable to walk, speech impaired and heavy sweating. What's wrong?

Hello,

Thank you for posting a query.

Look, the description of symptoms indicates hypoglycemia.

Hypoglycemia in Type 1 daibetes, may occur when higher dose of insulin or antihyperglycemic agents are taken or when there is any kidney function abnormality.

There is a high chance of dosing problem. That means the dosing of the antidiabetic agents should be readjusted.

But, you have to do a renal function test to detect any abnormality in kidney functioning. It is most common in Type 1 diabetes. In renal function abnormality, the drugs you are taking do not get excreted in urine easily. And this leads to over activity of the antihyperglycemic agents which leads to hypoglycemia.

Right now, keep one glass of juice / milk mixed with sugar at the bedside. Consult with your treating doctor immediately for re adjustment of the doses of the drugs you are taking and for ordering renal function test.


Hope this information suffices. Let me know, if you have any more question.

Regards.